zbMATH — the first resource for mathematics

A Faber series approach to cardinal interpolation. (English) Zbl 0751.41002
The paper is concerned with cardinal interpolation based on Faber polynomials. In §2 the authors give a brief introduction to Faber polynomials and in §3 some algorithmic constructions of Faber polynomials in regions \(G\) which are either sectors of disk or Moebius transform of the disk.
For \(\varphi\in C_ 0(R^ d)\) a compactly supported complex/valued function and \(\Phi=(\varphi(j))_{j\in Z^ d}\), one defines the symbol \(\tilde\varphi\) by \(\tilde\varphi(t)=\sum_{j\in\mathbb{Z}^ d}\varphi(j)\centerdot\exp(ij\centerdot t)\), \(t\in R^ d\). Throughout the paper one supposes that \(\tilde\varphi(t)\neq 0\) on \(R^ d\). The fundamental sequence \(\Lambda=(\lambda_ j)_{j\in Z^ d}\) is defined by \(\Lambda*\Phi=(\delta_{0j})\) (the Kronecker symbol) or equivalently \(\tilde\Lambda=1/\tilde\varphi\).
The cardinal interpolation operator is studied as the inverse of Schoenberg operator \(S:\ell_ 2\to\ell_ 2\), \(a\to a*\Phi\) or, in symbol notation, \((Sa)^ \sim=\tilde a\tilde\varphi\). The inverse \(T\) of \(S\) is given by \(Tf=\Lambda*f\). In order to construct \(Tf\) numerically, the authors find approximations \(\lambda^{(n)}\in\ell_ 1\) to \(\Lambda\) such that \(\|\tilde\Lambda-\tilde\Lambda^{(n)}\|_ \infty\to 0\), \(n\to\infty\), namely \(\Lambda^{(n)}=q_ n^{(F)}(\Phi)\), where \(q_ n^{(F)}\) are the partial sums of the Faber series of \(1/z\) in \(G\). For symmetric \(\varphi\), the rate of convergence to cardinal interpolant is superior to the one obtainable from the Neumann series, as given in C. K. Chui, [Multivariate splines, CBMS-NSF Reg. Conf. Ser. Appl. Math. 54, 189 p. (1988; Zbl 0687.41018)].

41A05 Interpolation in approximation theory
41A15 Spline approximation
41A63 Multidimensional problems (should also be assigned at least one other classification number from Section 41-XX)
65D05 Numerical interpolation
Full Text: DOI
[1] M. Abramowitz and I. A. Stegun, Handbook of mathematical functions, Dover, New York, 1970. · Zbl 0171.38503
[2] Carl de Boor, Klaus Höllig, and Sherman Riemenschneider, Bivariate cardinal interpolation by splines on a three-direction mesh, Illinois J. Math. 29 (1985), no. 4, 533 – 566. · Zbl 0586.41005
[3] Charles K. Chui, Multivariate splines, CBMS-NSF Regional Conference Series in Applied Mathematics, vol. 54, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1988. With an appendix by Harvey Diamond. · Zbl 0687.41018
[4] Charles K. Chui, Harvey Diamond, and Louise A. Raphael, Interpolation by multivariate splines, Math. Comp. 51 (1988), no. 183, 203 – 218. · Zbl 0648.41006
[5] C. K. Chui, K. Jetter, and J. D. Ward, Cardinal interpolation by multivariate splines, Math. Comp. 48 (1987), no. 178, 711-724. · Zbl 0619.41004
[6] C. K. Chui, J. Stöckler, and J. D. Ward, Invertibility of shifted box spline interpolation operators, SIAM J. Math. Anal. 22 (1991), no. 2, 543 – 553. · Zbl 0722.41004 · doi:10.1137/0522034 · doi.org
[7] J. H. Curtiss, Faber polynomials and the Faber series, Amer. Math. Monthly 78 (1971), 577 – 596. · Zbl 0215.41501 · doi:10.2307/2316567 · doi.org
[8] Лекции по теории аппроксимации в комплексной области, ”Мир”, Мосцощ, 1986 (Руссиан). Транслатед фром тхе Герман бы Л. М. Карташов; Транслатион едитед анд щитх а префаце бы В. И. Белый анд П. М. Тамразов. Диетер Гаиер, Лецтурес он цомплеш аппрошиматион, Бирхäусер Бостон, Инц., Бостон, МА, 1987. Транслатед фром тхе Герман бы Ренате МцЛаугхлин.
[9] Rong Qing Jia, A counterexample to a result concerning controlled approximation, Proc. Amer. Math. Soc. 97 (1986), no. 4, 647 – 654. · Zbl 0592.41029
[10] Werner von Koppenfels and Friedmann Stallmann, Praxis der konformen Abbildung, Die Grundlehren der mathematischen Wissenschaften, Bd. 100, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1959 (German). · Zbl 0086.28003
[11] Günter Meinardus, Approximation of functions: Theory and numerical methods, Expanded translation of the German edition. Translated by Larry L. Schumaker. Springer Tracts in Natural Philosophy, Vol. 13, Springer-Verlag New York, Inc., New York, 1967. · Zbl 0152.15202
[12] P. W. Smith and J. D. Ward, Quasi-interpolants from spline interpolation operators, Constr. Approx. 6 (1990), no. 1, 97 – 110. · Zbl 0683.41009 · doi:10.1007/BF01891410 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.